Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 300, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 24, 2000, 12:01 PM CDT for Nevada County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2000, 12:01 PM CDT (17:01 UTC)
- Expired
- Sep 24, 2000, 12:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 241703 SVRSHV ARC099-241730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CDT SUN SEP 24 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NEVADA COUNTY IN ARKANSAS * UNTIL 1230 PM CDT * AT 1201 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROSSTON...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS I"SSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NEVADA COUNTY IN ARKANSAS UNTIL 1230 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 9:40 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 24, 9:40 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 940 AM CDT SUN SEP 24 2000 KFWD WSR-88D AND SURFACE OBS SHOW THE COLD FRONT EXTENDS FROM NEAR SULPHUR SPRINGS TO NEAR ROSSER AND ITALY TEXAS. AT 14Z...THE FRONT WAS ONLY SLOWLY SAGGING SEWD SOME 10 MPH...BUT WILL ACCELERATE DURING THIS AFTERNOON AS A STRONG SHORT WAVE EJECTS FROM CO. CAN EXPECT A LINE OF TSTMS TO DEVELOP ALONG AND AHEAD OF THE FRONT. FRONT WILL SWEEP ACROSS THE REGION DURING TONIGHT WITH WELCOME AUTUMN TEMPERATURES THROUGHOUT THIS NEW WORK WEEK. WILL UPDATE ZONES TO RAISE TEMPS A CATEGORY ACROSS NRN LA AND ERN TX AHEAD OF THE FRONT. WILL ALSO ADJUST SURFACE WIND FORECASTS ACCORDINGLY AS WELL. VIII.
In the hours before
Special weather statement, Sep 24, 10:30 AM CDT, 1 hour 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN SEP 24 2000 THE FIRST...STRONG...AUTUMN...COLD FRONT OF THE SEASON WILL MOVE ACROSS THE AREA DURING THIS AFTERNOON THROUGH TONIGHT. ALSO A RATHER STRONG MIDDLE AND UPPER LEVEL LOW PRESSURE AREA WILL DESTABILIZE THE ATMOSPHERE DURING THIS AFTERNOON AS IT MOVES EAST FROM COLORADO. A VERY MOIST...UNSTABLE...GULF OF MEXICO AIRMASS AHEAD OF THE STRONG COLD FRONT WILL PROVIDE FUEL FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. IT APPEARS THAT A LINE OF THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT ACROSS NORTHEAST TEXAS DURING THIS AFTERNOON AND SWEEP FROM WEST TO EAST ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS DURING TONIGHT. THE LINE OF THUNDERSTORMS MAY PRODUCE HAIL AND ALSO HIGH WINDS THAT COULD RESULT IN SOME TREE AND POWER LINE DAMAGE. THE WIND PROFILE IN THE ATMOSPHERE IS NOT CONDUCIVE FOR ROTATING THUNDERSTORMS...THUS THE MAIN THREATS FROM A DEVELOPING LINE OF THUNDERSTORMS ARE DAMAGING WIND GUSTS AND SOME HAIL. THE ACTIVATION OF EMERGENCY MANAGERS...SEVERE THUNDERSTORM SPOTTERS...SKYWARN GROUPS...AND HAM RADIO OPERATORS...WILL NOT LIKELY BE REQUIRED DURING THIS AFTERNOON THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:10 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 20 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.